MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number 0033394166
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A perforation occurred, leading to a pericardial effusion (pe) and cardiac tamponade, procedure cancelled.During a watchman procedure, a versacross connect access solution kit was selected for use.The transseptal access was obtained at a mid/inferior position with no issues reported, then intracardiac echocardiography (ice) was advanced across the left atrium (la), also as the watchman sheath and a non-boston scientific pigtail catheter.A picture was then taken, and shortly after a decrease in pressure was noted.At this point, a large pe was noticed primarily on the right side of the heart.A pericardial tap was performed, along with removing 1000ml and giving back 900ml.Therefore, the procedure was cancelled, patient was taken to intensive care unit (icu) for further monitoring, and it was later discharged.The device is not expected to be returned for analysis (disposed).Prior to the procedure, there no pe noted on echo.The patient was not on warfarin or any antiplatelet drugs at this time.In the physician's opinion, it was not possible to determine where the perforation occurred or the exact cause of the pericardial effusion.The transseptal site was said to be in a safe location, and no malfunction was reported along with versacross devices, although it is believed it may have been due to either the ice catheter or catheter manipulation.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19711416
Report Number2124215-2024-42563
Device Sequence Number18287296
Product Code DXF
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0033394166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Initial Report FDA Received Date07/10/2024
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age79 YR
Patient SexMale